Alert archive / Hawaii / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Nov 21, 2022, 3:33 AM HST. It took effect at Nov 21, 2022, 9:00 AM HST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2022, 3:33 AM HST (13:33 UTC)
- In effect from
- Nov 21, 2022, 9:00 AM HST
- Expired
- Nov 21, 2022, 3:42 PM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
697 WWHW80 PHFO 211333 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 333 AM HST Mon Nov 21 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM HST THIS MORNING TO 6 PM HST THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY OVER LEEWARD AREAS... .Strong winds and low humidity will produce critical fire conditions today over leeward areas. Humidity levels will increase and wind speeds will decrease on Tuesday. HIZ203-205>207-210-211-213-218-219-221-223-224-226-220345- /O.NEW.PHFO.FW.W.0004.221121T1900Z-221122T0400Z/ Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore- Central Oahu-Waianae Mountains-Molokai Leeward-Maui Leeward West- Maui Central Valley-Leeward Haleakala-Kona-South Big Island- Kohala- 333 AM HST Mon Nov 21 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM HST THIS MORNING TO 6 PM HST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Honolulu has issued a Red Flag Warning, which is in effect from 9 AM HST this morning to 6 PM HST this evening. * AFFECTED AREA...Leeward portions of all Hawaiian Islands. * WIND...Trade winds from 20 to 30 mph with gusts up to 45 mph. * HUMIDITY...40 to 45 percent from the late morning through afternoon hours. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning does not predict new fire starts. && $$ RCB
1 follow-up statement
523 WWHW80 PHFO 220142 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 342 PM HST Mon Nov 21 2022 ...RED FLAG WARNING IS CANCELLED... HIZ203-205>207-210-211-213-218-219-221-223-224-226-220245- /O.CAN.PHFO.FW.W.0004.000000T0000Z-221122T0400Z/ Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore- Central Oahu-Waianae Mountains-Molokai Leeward-Maui Leeward West- Maui Central Valley-Leeward Haleakala-Kona-South Big Island- Kohala- 342 PM HST Mon Nov 21 2022 ...RED FLAG WARNING IS CANCELLED FOR ALL LEEWARD LOCATIONS... The National Weather Service in Honolulu has cancelled the Red Flag Warning. Winds are expected to decrease by Tuesday to cancel this Red Flag Warning. $$ FOSTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Nov 20, 8:48 PM HST, 6 hours 45 minutes earlier.
Area forecast discussion, Nov 20, 8:48 PM HST, 6 hours 45 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 848 PM HST Sun Nov 20 2022 .SYNOPSIS... Strengthening high pressure to the north will generate breezy to strong trade winds into Tuesday. Brief passing showers are expected mainly over windward and mountain areas. A cold front will sweep from west to east down the island chain from Wednesday night through Thanksgiving Day, delivering a period of showers for all islands, followed by another round of strong and gusty northeast winds that will ease by next weekend. && .DISCUSSION... A strong high pressure system north of the state will produce breezy to strong trade winds across the region into Tuesday. An approaching cold front will weaken the ridge north of the state and decrease wind speeds to more moderate levels from Tuesday night through Wednesday. The current wind advisory was extended in time through 6 PM HST Monday. The wind advisory was also expanded in coverage to include new areas in Maui County and portions of Oahu. For Oahu, we added the Koolau and Waianae mountain ranges including the leeward areas along the Waianae coast. Trade wind temperature inversion heights remain elevated tonight allowing passing showers that mainly affect windward and mountain areas, more isolated over leeward areas, through Monday morning. Shower activity will trend lower a bit lower from Tuesday to Tuesday night with lower trade wind inversion heights producing brief passing showers for windward and mountain areas. One exception to this forecast will be more numerous showers over windward areas of East Maui and the windward Big Island through Wednesday. Shower activity will then trend upwards across all islands on Wednesday as prefrontal convergence areas produce shower bands ahead of the approaching cold front. A vigorous cold front will sweep from west to east across the state from Wednesday night through Thursday. Expect a 6 hour or less period of rainfall for all islands as the frontal cloud band moves through the region. A strong high pressure ridge will quickly build in behind the front with another round of strong and gusty winds in the forecast through Thanksgiving Day. These strong northeast winds will likely exceed our wind advisory thresholds and create problems for outdoor holiday events. Please consider indoor party planning for this Thanksgiving as winds this strong may blow away small items and tents. Winds are expected to ease somewhat Thursday night into the weekend as a cut off low forms on the front to the northeast of the islands, and the high rapidly weakens. && .AVIATION... Locally strong and gusty trades will continue through the forecast period and will focus clouds and showers over windward and mauka areas. High stability beneath mid-level ridging is firmly in control over the western half of the state where shower intensity will be limited courtesy of a strengthening inversion. For windward portions of Maui County and the Big Island, diminished stability will allow for a greater coverage of showers, a few of which will be heavy and capable of producing brief/localized IFR. AIRMET Tango for lee turbulence will remain in effect through the forecast period. && .MARINE... A tight pressure gradient across Hawaii will result in strong to gale force trade winds across the coastal waters through Monday. A Gale Warning is in effect for Pailolo and Alenuihaha channel through Monday. A Small Craft Advisory (SCA) is also in effect for all Hawaiian waters through Monday, with the likelihood that at least some of the waters will be extended into beyond then. A slight weakening in the winds is forecast Tuesday through the day Wednesday as the driving high moves away. In its place, a vigorous cold front will impact the area beginning Wednesday night and continuing through Friday, which will produce gale force winds and rough seas in combination with a large north northwest swell. Currently, a long-period northwest swell (310 degrees) is continuing to build across the islands and will peak just below advisory level heights late tonight into Monday, then decline Tuesday and Wednesday. A much larger north northwest swell will build overnight Wednesday night into Thanksgiving Day. The peak of this swell could reach warning levels and it could coincide with the spring high tide during the early morning hours Thursday. Adding the potential for gale force winds along the cold front, there could be significant overwash issues and large wave run up along north facing shorelines both on the mornings of Thanksgiving and Friday. Latest wave run up forecast from PACIOOS is indicating wave run-up heights exceeding 8 feet and approaching 10 feet. Above 8 feet, overtopping of lower roadways closer to the shore should be expected. Areas exposed to north swells on other shorelines should see a significant rise in surf as the north northwest swell moves in. Surf along east facing shores will see a steady rise during the next few days as the trades strengthen. Other than some wind swell wrap, south facing shores will see minimal energy for the foreseeable future. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 AM to 6 PM HST Monday for portions of Oahu and additional areas in Maui County. Wind Advisory until 6 PM HST Monday for most areas in Maui and Hawaii Counties. Small Craft Advisory until 6 PM HST Monday for all Hawaiian coastal waters. Gale Warning until 6 PM HST Monday for Pailolo Channel- Alenuihaha Channel. && DISCUSSION...Bohlin AVIATION... JVC MARINE...Shigesato
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:08 AM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 24 hr |
Nearby
Red Flag Warnings in Hawaii, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.